Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Allergic rash in my face and chest
Dec 20, 2011

Dear Dr Henry

I have been on ARVS for almost 10 months now.At the time i started my CD4 was 154 and i started on 3TC/EFV/TNF.Since i have started with this medication i have experience allergic rash in my face which is so embarassing and in my chest as well as back between my shoulders.I have experience alot dandruff in my head aswell bu it has stop but now i feel like my head is dry.I reported this to my doctor many are times and they gave me shampoo to wash my face and head they prescribed medication for my face and since havent help,it goes and comes back every second week.I used aqoues cream to wash my face and apply Mylocort ointments but doesnt help.It is very itchy and painfull.The last tym i cheched my CD4 was in September and it was 371 and this allergic rash is still.The Dr said it looked like dermatitis.What can i use to stop this or will it stop with continuation of this medication...Help me Dr please .

Response from Dr. Young

Hello and thanks for posting.

Sorry to hear about your troubles. It's not clear to me that the rash that you're experiencing is a drug-related allergy or not. Drug rashes tend to be very generalized, so one would predict that the rash would include the back, abdomen and limbs too if this were the case. Furthermore, since you take your medications on a daily basis, one wouldn't expect the rash to come and go.

I'd suspect that you could have an alternative reason for the dermatitis- perhaps something that you come in contact with- the list of suspects is long; could it be that you have a sun-related sensitivity (ie., do you get sun exposure to the head and chest- but not the abdomen)?

If there's need to clarify the situation, one could entertain stopping your medications for a few weeks to observe if the symptoms improve.

I hope that helps, BY



Previous
My Dogs!
Next
DRACO and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement